Hives are Driving Me Nuts!

Discussion in 'Off Topic' started by lucky_pine, Jan 13, 2018.

  1. lucky_pine

    lucky_pine Senior Member

    Joined:
    May 31, 2005
    Messages:
    11,982
    Likes Received:
    13,218
    I'm at a point that I don't know whether to go back to the Dr or wait it out. 4 days ago, I broke out in hives on my biceps. I hadn't changed any of my shower products, using the same detegents on my clothes. I hadn't done anything out of the ordinary. Hadn't handled any animals other than the guinea pig and the horses. I took 25mg Benadryl and went to bed.

    Woke up the next morning and it had traveled from my biceps, down my arms and had started forming on my legs. More Benadryl, ibuprofen, started an anti itch cream and added Zyrtec in. I was obviously having a reaction to something.

    Suffered through to yesterday and finally gave up and went to Prompt Care. Gave me a steroid shot, said it was nothing more than an allergic reaction. At this point, it was causing the area around my eyes to puff up and itch. He sent me home with no other testing which, hey, just a reaction.

    Except even after the shot, I woke up and I'm slightly worse than I was yesterday. Itching is gone, but the rash? It's bad. My eyes are no longer puffy at least.

    I feel fine otherwise. My husband and mom are FREAKING out and I disagree with them but I'm curious if I'm just being hardheaded. Should I go back in? What could this be? I'm going to give it until tomorrow otherwise.

    20180113_111205.jpg
     
  2. manesntails

    manesntails Senior Member

    Joined:
    May 21, 2010
    Messages:
    35,136
    Likes Received:
    67,716
    I would get a different washing powder, or liquid, wash all my sheets and some clothes, wear just those and see if you still have the allergy Don't change anything else right now. You can get an allergy to something you had no issue with ever before. Every 7 years your whole system has been changed over; all your cells have regenerated, and sometimes, you all of a sudden can't tolerate what you did before.
     
    equinitis and ginster like this.
  3. lucky_pine

    lucky_pine Senior Member

    Joined:
    May 31, 2005
    Messages:
    11,982
    Likes Received:
    13,218

    I'm just a little hesitant switching detegents because I react to anything with added colors or fragrances. I use All Free and Clear. I'll see what other brands have to offer like that!

    I skipped on my lotion today to see if that helps. I went from off brand Lubriderm to legit Lubriderm about a week and a half ago. It's the only somewhat recent change I've had.
     
    manesntails and ginster like this.
  4. manesntails

    manesntails Senior Member

    Joined:
    May 21, 2010
    Messages:
    35,136
    Likes Received:
    67,716
    Try the Tide clear and free.
    Allergies are the pits~!!
    Hard to figure them out.
     
    Arem likes this.
  5. BluemoonOKy

    BluemoonOKy Senior Member

    Joined:
    Apr 12, 2013
    Messages:
    7,980
    Likes Received:
    14,240
    Are you eating any wheat, soy or corn ? What is your diet like? Did you eat something different and are you under any new stressors?
     
  6. Bakkir

    Bakkir Senior Member

    Joined:
    Nov 15, 2010
    Messages:
    4,515
    Likes Received:
    5,607
    My husband's best friend was rushed to the ER last Thursday. He is almost 60 and diabetic. He had just started taking a vitamin supplement for his joints. Major reaction from it.

    If its getting worse then go back to the Dr. Something in your system is poisoning you.

    In the mean time stop all supplements and lotions until you know the source.
     
    ginster and lucky_pine like this.
  7. OldGreyMare

    OldGreyMare Senior Member

    Joined:
    May 30, 2010
    Messages:
    3,718
    Likes Received:
    9,821
    Lucky Pine, be really careful loading up on antihistamines, you can over load your system. As for changing detergents, if it is something you have been using for a while now and have not had a reaction, not likely it is that, as our body doesn't change and we suddenly become allergic to things, as your systemic system doesn't just cause you to become allergic all of a sudden. Believe me, were doing pharmacology and our system, have to know it inside and out....

    And I am not taking a poke at you, so please don't take it as such, but...could you have smoked something that wasn't pure? I was trying to think outside the box...were you out in the woods hunting? Change in hay for your critters? Your husband work on something or son play outside and bring something in?
     
  8. cschattner

    cschattner Senior Member

    Joined:
    Dec 26, 2009
    Messages:
    5,570
    Likes Received:
    5,438
    I got a blanket for Xmas from a friend. I slung it over my shoulders like a cape for a couple minutes just being weird. Less then 5 min later I was itching. Didn't think anything of it. Then my shoulders and chest broke out in hives and itched like no tomorrow. Then I puffed up like a balloon.
    Ended up rushing to the only open store that carried benadryl at 10pm on Xmas eve.
    Swallowed the pills dry on the way back to the apartment. Spent the rest of the night hugging an ice pack on my chest.
    We are guessing it was a shipping chemical used to deter rodents and bugs. I washed the blanket and have not had a problem with it.
     
  9. Binca

    Binca Senior Member

    Joined:
    Mar 18, 2014
    Messages:
    1,751
    Likes Received:
    2,915
    It could also be a reaction to something you ate. If you already have sensitive skin, and eat something your body decides to react to, the hives will often break out on the "weakest points" - i.e. wherever your skin is most sensitive. I'm highly intolerant/allergic to corn. Corn is hidden in everything. Sometimes I know I have had something with a small amount of corn in it because my hands and sometimes arms will develop hives. I think that stems from a large amount of soaps having corn derived ingredients which I didn't know until I was a teen - hence sensitive hands.

    If you react to something in detergents, perhaps check to see if the ingredients in your detergent have changed?

    Maybe just keep track of what you eat for a bit, and that way if it happens again you can check for any connections.

    As for dealing with the rash right now, last time I got a bad reaction I was given steroid based tablets from my doctor. Which turned out to have corn in them. :faint:
     
  10. slc

    slc Senior Member

    Joined:
    Feb 19, 2004
    Messages:
    22,116
    Likes Received:
    13,246
    Absolutely go back. Once your eyes start swelling, you're well into maybe-your-airway-will-swell-up-too territory.
     
    ginster likes this.

Share This Page